How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Dr. Vikas Your Own Question

Dr. Vikas
Dr. Vikas, Psychiatrist
Category: Mental Health
Satisfied Customers: 2251
Experience:  MBBS ; M.D Psychiatry, MS. Health Informatics
4079050
Type Your Mental Health Question Here...
Dr. Vikas is online now
A new question is answered every 9 seconds

Im on a tapered withdraw from Kolopin. OKMH45211

This answer was rated:

I'm on a tapered withdraw from Kolopin. I'm ten days into a tapered three week withdraw. Further, he prescribed gabapentin. Side effects are tough. How long does it take to get off this toxic drug? Are there residual effects. Any suggestions on how to handle the side effects?


Dr Vikas :

Hello

Dr Vikas :

Tapering down Klonopin can be troublesome in some patients but unfortunately there is nothing much you can do in this and have to undergo the tapering process.

Dr Vikas :

If you are not able to tolerate the withdrawal symptoms, the only thing which can be done is to slow the rate of tapering process.

Dr Vikas :

Is it possible for you to tell how you are tapering down Klonopin?

Dr Vikas :

As such there are no residual effect once Klonopin is stopped completely as seen in most patients.

Dr. Vikas and other Mental Health Specialists are ready to help you
Customer: replied 4 years ago.

Dear Dr. Vikas,


 


As per your question about my tapering schedule. I'm on a .5 dosage. First week ,three tablets per day. Second week, two tablets per day. Last week, one tablet today.Today is my eleventh day of tapering


 


I saw my psychiatrist today. He wants me to slow the taper because he is concerned that I'll be more depressed (mild depression) than I have now. My doc thinks I'm pschologically addicted. I was on xanax first and then clonazepam plus an anti-depressant that was discontinued in February. I've been on the anti-anxiety drugs since January.


 


I tried as number of anti-depressant drugs. Had side effects from all of them. Cymbolta was the worst. I developed shake and sweets for about two weeks.


 


The side effects from clonazepam include shives, seats, some musclar disconfort.


 


Jeff

Thanks for your reply Jeffrey.

I also agree with your psychiatrist. As I mentioned before, if a patient start experiencing withdrawal symptoms while tapering down Klonopin, the usual strategy is to slow down the rate of tapering. This will help in minimizing the withdrawal symptoms. For example, instead of reducing .5 mg per week, .25 mg reduction can be tried per week.

Once you are able to taper down Klonopin and stop it completely, this medicine will be completely eliminated from your body within few days to a week and there will no residual side effects after that.

Kind regards

Vikas

Related Mental Health Questions